Alert archive / California / Hazardous Seas Warnings in 2011
Hazardous Seas Warning 11, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Oct 6, 2011, 8:58 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 8:58 AM PDT (15:58 UTC)
- Expired
- Oct 7, 2011, 3:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
997 WHUS76 KEKA 061558 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 858 AM PDT THU OCT 6 2011 PZZ475-062200- /O.NEW.KEKA.SE.W.0011.111006T1558Z-111006T2200Z/ /O.CON.KEKA.SC.Y.0080.000000T0000Z-111008T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 858 AM PDT THU OCT 6 2011 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WIND REMAINS IN EFFECT UNTIL 5 AM SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 PM THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM SATURDAY. * WINDS...N WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH EARLY SATURDAY AS HIGH PRESSURE BUILDS OVER THE E PACIFIC * SEAS...MORNING BUOY REPORTS INDICATE LARGER SEAS OVER THE SOUTHERN WATERS...WITH WAVES IN THE 14 TO 16 FT RANGE AND A DOMINANT PERIOD OF 12 SECONDS. SEA STATES ARE EXPECTED TO FALL BELOW HAZARDOUS SEAS WARNING LEVEL BY LATE AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-062200- /O.CON.KEKA.SC.Y.0080.000000T0000Z-111006T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 858 AM PDT THU OCT 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. * SEAS...NW SWELL OF 11 TO 13 FT WITH A PERIOD OF 12 SECONDS WILL SUBSIDE TO 7 TO 8 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-062200- /O.CON.KEKA.SC.Y.0080.000000T0000Z-111008T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 858 AM PDT THU OCT 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM FRIDAY. * SEAS...NW SWELL OF 12 TO 14 FT WITH A PERIOD OF 12 SECONDS WILL SUBSIDE TO 7 TO 8 FT BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-062200- /O.CON.KEKA.SC.Y.0080.000000T0000Z-111007T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 858 AM PDT THU OCT 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM FRIDAY. * SEAS...NW SWELL OF 12 TO 14 FT WITH A PERIOD OF 12 SECONDS WILL SUBSIDE TO 6 TO 8 FT BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
302 WHUS76 KEKA 062158 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 PM PDT THU OCT 6 2011 PZZ475-071000- /O.EXT.KEKA.SE.W.0011.000000T0000Z-111007T1000Z/ /O.EXT.KEKA.SC.Y.0080.000000T0000Z-111008T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 258 PM PDT THU OCT 6 2011 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM SATURDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 3 AM FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM SATURDAY. * WINDS...N WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH EARLY SATURDAY AS HIGH PRESSURE BUILDS OVER THE E PACIFIC * SEAS...12 TO 14 FT AT 12 SECONDS. SEAS WILL SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-455-071000- /O.EXT.KEKA.SC.Y.0080.000000T0000Z-111007T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 258 PM PDT THU OCT 6 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM FRIDAY. * SEAS...NW SWELL OF 9 TO 12 FT WITH A PERIOD OF 12 SECONDS WILL SUBSIDE TO 7 TO 8 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-071000- /O.EXT.KEKA.SC.Y.0080.000000T0000Z-111007T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 258 PM PDT THU OCT 6 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM FRIDAY. * SEAS...NW SWELL OF 11 TO 13 FT WITH A PERIOD OF 12 SECONDS WILL SUBSIDE TO 7 TO 8 FT EARLY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Oct 6, 8:39 AM PDT, 19 minutes earlier.
Area forecast discussion, Oct 6, 8:39 AM PDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 839 AM PDT THU OCT 6 2011 .SYNOPSIS...DRIER AND WARMER WEATHER HAS RETURNED AND WILL CONTINUE INTO THE WEEKEND. && .UPDATE...ONE FINAL SHORTWAVE IS MOVING THROUGH MENDOCINO COUNTY WITH A FEW LINGERING SHOWERS. CLEARING HAS COMMENCED FURTHER NORTH...WITH PARTLY CLOUDY DAY ANTICIPATED FOR MUCH OF NW CA. WILL UPDATE THE FCST THIS MORNING TO REMOVE MOST PRECIP MENTION AND DECREASE CLOUD COVER. OTHERWISE...FCST REMAINS ON TRACK WITH FROST POTENTIAL IN TRINITY COUNTY TONIGHT. JCA && -------------------------------------------------------------------- .PREV DISCUSSION... /ISSUED 436 AM PDT THU OCT 6 2011/ DISCUSSION...UPPER LOW CONTINUES IT/S MIGRATION INLAND THIS MORNING WITH A COUPLE OF MINOR SHORT WAVES ROTATING AROUND IT. ONE VORT MAX OVER CWA EARLY THIS MORNING WITH ANOTHER...WEAKER... WAVE...CURRENTLY NEAR 43N/125W...POISED TO PASS OVER LATER THIS MORNING. SNOW LEVELS AROUND 4000-4500 FT THIS MORNING WILL BEGIN TO RISE THIS AFTERNOON AS HEIGHTS BEGIN TO RISE. CLEARING SKIES COMBINED WITH ABUNDANT LL MOISTURE FROM RECENT RAINS WILL RESULT IN FG FORMATION OVERNIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW TEMPS TO FALL INTO THE MID TO UPPER 30S ACROSS TRINITY COUNTY WITH A FEW SHELTERED VALLEY LOCATIONS DROPPING BELOW 32F EARLY FRI. ELECTED TO ISSUE A FROST ADVISORY ALTHOUGH FG COULD INHIBIT FROST FORMATION. PARTLY CLOUDY SKIES ALONG WITH WARMER TEMPS FRI WILL CONTINUE INTO THE WEEKEND. UPPER RIDGE WEAKENS SUN AS ANOTHER DISTURBANCE APPROACHES THE PAC NW WITH A WEAK FRONT EXPECTED TO BRING SCHC POPS TO THE OR/CA BORDER. MODELS ESTABLISH ZONAL FLOW FOR EARLY NEXT WEEK. THIS COULD LEAD TO A SERIES OF WEAK DISTURBANCES MOVING NORTH OF THE AREA...SO KEPT POPS AT OR SLIGHTLY ABOVE CLIMO N OF CAPE MENDO AND NEAR CLIMO S WITH TEMPS CLOSE TO SEASONAL NORMS. UPPER RIDGE BUILDS OVER THE REGION BY WED WITH WARM TEMPS AND DRY WX EXPECTED FOR THE MIDDLE OF NEXT WEEK. AVIATION...SHOWERS ARE DECREASING FROM THE NW. STILL SOME HEAVIER SHOWERS AFFECTING KACV...BUT MOST ACTIVITY WILL BE WINDING DOWN BY SUNRISE. MOSTLY VFR CONDITIONS OUTSIDE OF PRECIP AREAS. MAY BE SOME FOG TOWARD DAYBREAK AS CLOUDINESS BEGINS TO BREAK UP. MARINE...HAVE TWEAKED WINDS UP A BIT IN THE OFFSHORE WATERS EARLY AS SFC LOW BRIEFLY TIGHTENS GRADIENT IN THAT AREA. HIGH PRESSURE WILL BUILD SW OF THE REGION WITH INCREASING N FLOW. HAVE ADJUSTED THE END TIMES FOR THE ONGOING SCA...BUT THE FORECAST IS GENERALLY ON TRACK. ANOTHER STORM SYSTEM WILL APPROACH THE AREA ON MON WITH A RETURN TO S WINDS. SEAS ARE PEAKING TONIGHT AS HIGH AS 15 FT IN THE OUTER WATERS WITH A DOMINANT PERIOD OF ABOUT 12 SECONDS DUE TO POST FRONTAL SWELL. SWELLS WILL DROP OVER THE NEXT SEVERAL DAYS...BOTTOMING OUT AROUND 5 TO 6 FT ON SAT BEFORE BUILDING AGAIN EARLY NEXT WEEK. WITH INCREASED N WINDS TODAY THROUGH SAT...SHORT PERIOD SEAS WILL BUILD... ESPECIALLY OFFSHORE S OF CAPE MENDO WHERE UP TO 5 TO 7 FT WIND WAVES ARE EXPECTED. && .EKA WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 9 AM PDT FRIDAY CAZ004. SMALL CRAFT ADVISORY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Oct 6, 8:27 AM PDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 827 AM PDT THU OCT 6 2011 CAZ001>003-076-071530- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 827 AM PDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-071530- UPPER TRINITY RIVER- 827 AM PDT THU OCT 6 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FROST ADVISORY IS CURRENTLY IN EFFECT FOR EARLY FRIDAY MORNING. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 12:29 AM PDT | Special Weather Statement | EKA | Humboldt | 46 min |
| Oct 6, 12:36 AM PDT | Special Marine Warning | EKA | 39 min | |
| Oct 6, 3:55 AM PDT | Frost Advisory | EKA | 29 hr |
Nearby
Hazardous Seas Warnings in California, 2011Every hazardous seas warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.